Hail, Marion
- When
- July 19, 12:38 AM CST
- Where
- Marion County, 3 mi SE of Bear Creek
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.233, -87.667
Quarter sized hail fell, and a few trees were blown down, in the western portion of Haleyville in Marion County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Quarter sized hail fell, and a few trees were blown down, in the western portion of Haleyville in Marion County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 18, 8:24 PM CST, 4 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 924 PM CDT TUE JUL 18 2006 .UPDATE...UPDATE FOR EVENING WEATHER. && .DISCUSSON...A FEW STRONG STORMS STILL RUMBLING AT THIS HOUR... BUT ALL IN ALL...COVERAGE WAS A LITTLE CLOSER TO WHAT WAS EXPECTED TONIGHT. WITH LESS SHOWER ACTIVITY TONIGHT...MOST LOCATIONS ARE STILL ON THE BALMY SIDE. THE EXCEPTION SEEMS TO BE THE FORTUNATE IN THE VICINITY OF DANNELLY FIELD IN MONTGOMERY...WHERE AN EARLIER THUNDERSTORM HAS COOLED TEMPERATURES DOWN INTO THE UPPER 70S. FOR NOW...FORECAST LOOKS TO BE IN GOOD SHAPE. MADE THE OBLIGATORY TWEAKS TO THE HOURLY GRIDS...BUT OTHERWISE...BELIEVE 10 PM LOOKS LIKE A GOOD TIME FOR THE MAJORITY OF THE SHOWERS TO EITHER BE OVER OR MOVED OUT OF THE FORECAST AREA. SO...FOR NOW...PLAN ON ISSUING AN UPDATE AROUND 10 PM TO REMOVE EVENING WORDING...AND THAT IS ABOUT IT. KEEP COOL TOMORROW EVERYBODY... JD/81 && .AVIATION...DISCUSSION FOR 00Z TAFS. THUNDERSTORM ACTIVITY WILL CONTINUE TO DECREASE AS WE HEAD INTO THE LATE EVENING HOURS. A FEW THUNDERSTORMS COULD APPROACH THE VICINITY OF MGM AND TOI THROUGH 02Z. VFR CONDITIONS ARE EXPECTED THROUGH AT LEAST 05Z ACROSS MOST SITES. SITE ANB AND TOI COULD SEE MVFR CONDITIONS AS EARLY AS 07Z AND A BRIEF IFR BETWEEN 10Z AND 12Z AS PATCHY FOG DEVELOPS. ISOLATED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TOMORROW AFTERNOON. SINCE COVERAGE WILL BE ISOLATED...IT WILL NOT BE INCLUDED IN THE TAF. IF ONE DOES HAPPEN TO MOVE ACROSS A TAF SITE...IT WILL BE SHORT LIVED. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 81/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 822 PM CDT TUE JUL 18 2006 ALZ011>015-017>050-200120- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 822 PM CDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 10/ARM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1044 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM DOWNBURST 5 E MILLPORT 33.56N 87.99W
07/18/2006 LAMAR AL EMERGENCY MNGR
TREES DOWN REPORTED ON TOMLIN ROAD.
&&
ARMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1117 PM CDT TUE JUL 18 2006 ALZ022-190445- PICKENS- 1117 PM CDT TUE JUL 18 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 1145 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND 35 TO 45 MPH ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ETHELSVILLE...MOVING SOUTHWEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR REFORM...PALMETTO... ETHELSVILLE...CARROLLTON AND PICKENSVILLE THROUGH 1145 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. IN ADDITION TO THE LIGHTNING...STRONG GUSTY WINDS ARE POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 10/ARM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1132 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 2 N MILLPORT 33.59N 88.08W
07/18/2006 LAMAR AL EMERGENCY MNGR
ROOF BLOWN OFF MOBILE HOME ON DISON RD.
1055 PM HAIL MILLPORT 33.56N 88.08W
07/18/2006 E1.00 INCH LAMAR AL EMERGENCY MNGR
ONE INCH HAIL REPORTED IN MILLPORT.
&&
ARMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1209 AM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG FAYETTE 33.69N 87.83W
07/18/2006 FAYETTE AL EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN IN AND AROUND FAYETTE.
&&
ARMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 108 AM CDT WED JUL 19 2006 ALZ014-190645- WINSTON- 112 AM CDT WED JUL 19 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 145 AM CDT... ...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER GRAYSON...MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ASHRIDGE... GRAYSON...LYNN...DOUBLE SPRINGS AND POPLAR SPRINGS THROUGH 145 AM CDT. THERE ARE SEVERAL CONCERNS WITH THIS STORM. SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...INTENSE CLOUD TO GROUND LIGHTING...AND STRONG GUSTY WINDS OF 35 TO 45 MPH. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER CONCERN FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 AM CDT WED JUL 19 2006 ALZ011-190645- MARION- 115 AM CDT WED JUL 19 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 145 AM CDT... ...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BEAR CREEK...MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRINN AND HALEYS THROUGH 145 AM CDT. THERE ARE SEVERAL CONCERNS WITH THIS STORM. SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...INTENSE CLOUD TO GROUND LIGHTING...AND STRONG GUSTY WINDS OF 35 TO 45 MPH. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER CONCERN FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
The Columbus AFB radar (KGWX), 72 km away, was scanning. The volume nearest the first event began at 06:36 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522899, 5522900.